How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Dog
Satisfied Customers: 19146
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 90 pound lab may have eaten 1 or 2 verepamil about 2 hours

Customer Question

my 90 pound lab may have eaten 1 or 2 verepamil about 2 hours ago
Submitted: 1 year ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome,This is just a quick note to let you know that I am locked on to your question and am working on it now.Unfortunately the expert you requested is not online at present but I know you will be wanting a quick answer so I have decided to step in, I hope this OK with you. My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting. I have worked out an answer for you below ... 1. Verapamil is used in dogs from time to time so is not toxic to them as such but the oral dose for dogs is 0.05 to 0.1 mg per pound up to three times a day, meaning a top dose of 9 mg for your dog. As the lowest common tablet size is 40 mg if your dog did indeed swallow one or two then you are in an overdose situation. 2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK { Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs } However if you fail to induce vomiting or if any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects could include vomiting, diarrhoea, lethargy, and incoordination.Here is a link to an accurate article which covers the use of this drug in dogs : LINK I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting. I have worked out an answer for you below ... 1. Verapamil is used in dogs from time to time so is not toxic to them as such but the oral dose for dogs is 0.05 to 0.1 mg per pound up to three times a day, meaning a top dose of 9 mg for your dog. As the lowest common tablet size is 40 mg if your dog did indeed swallow one or two then you are in an overdose situation. 2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK { Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs } However if you fail to induce vomiting or if any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects could include vomiting, diarrhoea, lethargy, and incoordination.Here is a link to an accurate article which covers the use of this drug in dogs : LINK I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards,Dr Scott.Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again,
I am just checking back in to see how your dog is getting on after our recent dialogue concerning the verepamil.
How are things going?
Regards,
Dr Scott
Please be kind enough to rate my service to you { Using the site rating system }, such feedback really helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hi Blaine,

I'm just following up on our conversation about your pet. How is everything going?

Dr Scott Nimmo